Alert archive / Louisiana / Wind Advisories in 2014

Wind Advisory 16, NWS Lake Charles, LA

April 27, 20144 counties in Texas; 10 parishes in Louisiana

NWS Lake Charles, LA issued this wind advisory at Apr 27, 2014, 4:23 AM CDT for 4 counties in Texas; 10 parishes in Louisiana. It took effect at Apr 27, 2014, 9:00 AM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Apr 27, 2014, 4:23 AM CDT (09:23 UTC)
In effect from
Apr 27, 2014, 9:00 AM CDT
Expired
Apr 28, 2014, 12:00 AM CDT
In force
15 hr
Issued by
NWS Lake Charles, LA

Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX

The radar

The Ft Polk radar (KPOE), 58 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.4 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2014-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 547 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2014-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
547 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1029 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

796 
WWUS74 KLCH 270923
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
423 AM CDT SUN APR 27 2014

...SOUTHERLY WINDS EXPECTED TO INCREASE TODAY...

.AS LOW PRESSURE DEVELOPS IN THE PLAINS STATES...SOUTHERLY WINDS
WILL INCREASE TO AROUND 20 MPH WITH GUSTS BETWEEN 30 AND 35 MPH.

LAZ027>033-TXZ180-201-259>262-272330-
/O.NEW.KLCH.WI.Y.0016.140427T1400Z-140428T0300Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
TYLER-HARDIN-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-
SOUTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA...
PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT...
MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU...
OPELOUSAS...EUNICE...WOODVILLE...COLMESNEIL...LUMBERTON...
SILSBEE...JASPER...KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE
423 AM CDT SUN APR 27 2014

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 10 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 10 PM CDT
THIS EVENING. 

* TIMING...FROM MID MORNING THROUGH THIS EVENING.

* WINDS...15 TO 20 MPH WITH FREQUENT GUSTS OF 30 TO 35 MPH.

* IMPACTS...LOOSE YARD ITEMS SUCH AS LAWN CHAIRS AND TRASH CANS 
  WILL BE BLOWN AROUND. SOME SMALL TREE BRANCHES MAY BE BLOWN 
  DOWN. SOME HAZARDOUS DRIVING MAY OCCUR...ESPECIALLY TO HIGH 
  PROFILE VEHICLES ALONG EAST-WEST ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

LAZ041>045-052>055-073-074-TXZ215-216-272330-
/O.NEW.KLCH.WI.Y.0016.140427T1400Z-140428T0600Z/
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-JEFFERSON-ORANGE-
INCLUDING THE CITIES OF...LAKE CHARLES...SULPHUR...JENNINGS...
WELSH...LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...
LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...
KAPLAN...NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...
BERWICK...BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH...
CAMERON...GRAND CHENIER...BEAUMONT...PORT ARTHUR...ORANGE...
VIDOR...BRIDGE CITY
423 AM CDT SUN APR 27 2014

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 1 AM CDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 1 AM CDT
MONDAY. 

* TIMING...THIS MORNING THROUGH EARLY MORNING HOURS MONDAY.

* WINDS...15 TO 20 MPH WITH FREQUENT GUSTS OF 30 TO 35 MPH.

* IMPACTS...LOOSE YARD ITEMS SUCH AS LAWN CHAIRS AND TRASH CANS 
  WILL BE BLOWN AROUND. SOME SMALL TREE BRANCHES MAY BE BLOWN 
  DOWN. SOME HAZARDOUS DRIVING MAY OCCUR...ESPECIALLY TO HIGH 
  PROFILE VEHICLES ALONG EAST-WEST ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
3 follow-up statements
388 
WWUS74 KLCH 271522
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1022 AM CDT SUN APR 27 2014

...STRONG AND GUSTY SOUTH WINDS WILL CONTINUE TODAY...

.A TIGHT PRESSURE GRADIENT ACROSS THE REGION TODAY...COUPLED WITH
STRONG WINDS WITHIN THE LOWEST FEW THOUSAND FEET OF THE
SURFACE...WILL CONTINUE TO RESULT IN SOUTH WINDS OF 15 TO 25
MPH...WITH GUSTS UP TO 35 MPH.

LAZ027>033-TXZ180-201-259>262-272300-
/O.CON.KLCH.WI.Y.0016.000000T0000Z-140428T0300Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
TYLER-HARDIN-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-
SOUTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA...
PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT...
MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU...
OPELOUSAS...EUNICE...WOODVILLE...COLMESNEIL...LUMBERTON...
SILSBEE...JASPER...KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE
1022 AM CDT SUN APR 27 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* TIMING...THROUGH THIS EVENING.

* WINDS...15 TO 25 MPH WITH FREQUENT GUSTS UP TO 35 MPH.

* IMPACTS...LOOSE YARD ITEMS SUCH AS LAWN CHAIRS AND TRASH CANS 
  WILL BE BLOWN AROUND. SOME SMALL TREE BRANCHES MAY BE BLOWN 
  DOWN. SOME HAZARDOUS DRIVING MAY OCCUR...ESPECIALLY TO HIGH 
  PROFILE VEHICLES ALONG EAST-WEST ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

LAZ041>045-052>055-073-074-TXZ215-216-272300-
/O.CON.KLCH.WI.Y.0016.000000T0000Z-140428T0600Z/
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-JEFFERSON-ORANGE-
INCLUDING THE CITIES OF...LAKE CHARLES...SULPHUR...JENNINGS...
WELSH...LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...
LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...
KAPLAN...NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...
BERWICK...BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH...
CAMERON...GRAND CHENIER...BEAUMONT...PORT ARTHUR...ORANGE...
VIDOR...BRIDGE CITY
1022 AM CDT SUN APR 27 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY...

* TIMING...THROUGH EARLY MORNING HOURS MONDAY.

* WINDS...15 TO 25 MPH WITH FREQUENT GUSTS UP TO 35 MPH.

* IMPACTS...LOOSE YARD ITEMS SUCH AS LAWN CHAIRS AND TRASH CANS 
  WILL BE BLOWN AROUND. SOME SMALL TREE BRANCHES MAY BE BLOWN 
  DOWN. SOME HAZARDOUS DRIVING MAY OCCUR...ESPECIALLY TO HIGH 
  PROFILE VEHICLES ALONG EAST-WEST ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

13
880 
WWUS74 KLCH 272031
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
331 PM CDT SUN APR 27 2014

...STRONG AND GUSTY SOUTH WINDS WILL CONTINUE THIS EVENING...

.A TIGHT PRESSURE GRADIENT ACROSS THE REGION...COUPLED WITH
STRONG WINDS WITHIN THE LOWEST FEW THOUSAND FEET OF THE
SURFACE...WILL CONTINUE TO RESULT IN SOUTH WINDS OF 15 TO 25
MPH...WITH GUSTS UP TO 35 MPH.

LAZ027>033-TXZ180-201-259>262-280200-
/O.EXT.KLCH.WI.Y.0016.000000T0000Z-140428T0200Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
TYLER-HARDIN-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-
SOUTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA...
PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT...
MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU...
OPELOUSAS...EUNICE...WOODVILLE...COLMESNEIL...LUMBERTON...
SILSBEE...JASPER...KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE
331 PM CDT SUN APR 27 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* TIMING...THROUGH THIS EVENING.

* WINDS...15 TO 25 MPH WITH FREQUENT GUSTS UP TO 35 MPH.

* IMPACTS...LOOSE YARD ITEMS SUCH AS LAWN CHAIRS AND TRASH CANS 
  WILL BE BLOWN AROUND. SOME SMALL TREE BRANCHES MAY BE BLOWN 
  DOWN. SOME HAZARDOUS DRIVING MAY OCCUR...ESPECIALLY TO HIGH 
  PROFILE VEHICLES ALONG EAST-WEST ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

LAZ041>045-052>055-073-074-TXZ215-216-280215-
/O.EXT.KLCH.WI.Y.0016.000000T0000Z-140428T0500Z/
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-JEFFERSON-ORANGE-
INCLUDING THE CITIES OF...LAKE CHARLES...SULPHUR...JENNINGS...
WELSH...LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...
LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...
KAPLAN...NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...
BERWICK...BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH...
CAMERON...GRAND CHENIER...BEAUMONT...PORT ARTHUR...ORANGE...
VIDOR...BRIDGE CITY
331 PM CDT SUN APR 27 2014

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

* TIMING...THROUGH MIDNIGHT.

* WINDS...15 TO 25 MPH WITH FREQUENT GUSTS UP TO 35 MPH.

* IMPACTS...LOOSE YARD ITEMS SUCH AS LAWN CHAIRS AND TRASH CANS 
  WILL BE BLOWN AROUND. SOME SMALL TREE BRANCHES MAY BE BLOWN 
  DOWN. SOME HAZARDOUS DRIVING MAY OCCUR...ESPECIALLY TO HIGH 
  PROFILE VEHICLES ALONG EAST-WEST ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

13
951 
WWUS74 KLCH 280145
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
845 PM CDT SUN APR 27 2014

...STRONG AND GUSTY SOUTH WINDS WILL CONTINUE THIS EVENING...

.SOUTHERLY WINDS WILL CONTINUE TO DECREASE THIS EVENING...AS THE
COOLING GROUND STABILIZES THE AIR NEAR THE SURFACE.

LAZ027>033-TXZ180-201-259>262-280245-
/O.EXP.KLCH.WI.Y.0016.000000T0000Z-140428T0200Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
TYLER-HARDIN-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-
SOUTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA...
PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT...
MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU...
OPELOUSAS...EUNICE...WOODVILLE...COLMESNEIL...LUMBERTON...
SILSBEE...JASPER...KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE
845 PM CDT SUN APR 27 2014

...WIND ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING...


$$

LAZ041>045-052>055-073-074-TXZ215-216-280500-
/O.CON.KLCH.WI.Y.0016.000000T0000Z-140428T0500Z/
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-JEFFERSON-ORANGE-
INCLUDING THE CITIES OF...LAKE CHARLES...SULPHUR...JENNINGS...
WELSH...LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...
LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...
KAPLAN...NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...
BERWICK...BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH...
CAMERON...GRAND CHENIER...BEAUMONT...PORT ARTHUR...ORANGE...
VIDOR...BRIDGE CITY
845 PM CDT SUN APR 27 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

* TIMING...THROUGH MIDNIGHT.

* WINDS...15 TO 25 MPH WITH FREQUENT GUSTS UP TO 35 MPH.

* IMPACTS...LOOSE YARD ITEMS SUCH AS LAWN CHAIRS AND TRASH CANS 
  WILL BE BLOWN AROUND. SOME SMALL TREE BRANCHES MAY BE BLOWN 
  DOWN. SOME HAZARDOUS DRIVING MAY OCCUR...ESPECIALLY TO HIGH 
  PROFILE VEHICLES ALONG EAST-WEST ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Apr 26, 11:55 PM CDT, 4 hours 28 minutes earlier.

Area forecast discussion, Apr 26, 11:55 PM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1155 PM CDT SAT APR 26 2014

.DISCUSSION...
FOR 06Z TAFS...MVFR CONDITIONS EXPECTED OVERNIGHT INTO
SUNDAY...BUT WINDY CONDITIONS EXPECTED STARTING 13-14Z AND
CONTINUING THROUGH SUNDAY EVENING.

&&

.PREV DISCUSSION... /ISSUED 947 PM CDT SAT APR 26 2014/

DISCUSSION...

THE EVENING SOUNDING OVER LAKE CHARLES DEPICTS TWO INVERSIONS.

A 2-C DEGREE ADVECTION INVERSION NEAR THE 9.5 KFT LEVEL SEPARATES
INCOMING CARIBBEAN AIR BELOW FROM INCOMING TEXAS AIR ABOVE.

A 1-C DEGREE CAPPING INVERSION NEAR THE 2.1 KFT LEVEL SEPARATES THE
AFTERNOON FRICTION LAYER FROM THE INCOMING CARIBBEAN AIR ABOVE.

PRECIPITABLE WATER HAS INCREASED BY ABOUT 0.5 INCHES...COMPARED TO
THE SATURDAY MORNING SOUNDING. THE CURRENT VALUE OF 1.6 INCHES IS
ALMOST TWO STANDARD DEVIATIONS ABOVE NORMAL FOR LATE APRIL. THE
MAJORITY OF THE MOISTURE INCREASE WAS IN THE MID TROPOSPHERE.

FOR THE REMAINDER OF TONIGHT...ADVECTION STRATUS WILL INCREASE
ACROSS THE FORECAST AREA. PERSISTENT SOUTHERLY WINDS WILL DISCOURAGE
THE FORMATION OF FOG.

NEAR THE COAST...THE ACTUAL TIDES WILL BE RUNNING ABOUT A FOOT
ABOVE THE TIDE TABLE VALUES ON SUNDAY. THE ACTUAL WATER LEVEL MAY
REACH 3 FEET BY LATE SUNDAY NIGHT...AT THE TIME OF THE HIGH TIDE.

FINALLY...MARINE WINDS MAY REACH THE SMALL-CRAFT-ADVISORY
THRESHOLD BY EARLY MORNING SUNDAY.

JT

PREV DISCUSSION... /ISSUED 637 PM CDT SAT APR 26 2014/

DISCUSSION...
FOR 00Z TAFS...VFR CONDITIONS CURRENTLY...EXPECTING CEILINGS TO
DROP LATER TONIGHT TO IFR. HOLDING OFF LOWERING VISIBILITIES DUE
TO STRONGER WINDS HOLDING ON OVERNIGHT.

PREV DISCUSSION... /ISSUED 441 PM CDT SAT APR 26 2014/

DISCUSSION...
LATEST UPPER AIR ANALYSIS/WATER VAPOR IMAGERY SHOWED MID/UPPER
RIDGING OVER THE CENTRAL CONUS...WITH A POTENT UPPER TROF/LOW JUST
WEST OF THE FOUR CORNERS.

AT THE SFC...WARM FRONT HAS LIFTED WELL NORTH OF THE AREA...WITH
SOUTHERLY WINDS INCREASING AS PRESSURES CONTINUE TO FALL OVER THE
WESTERN HIGH PLAINS.

IN THE WAKE OF THE WARM FRONT...MOISTURE RICH AIR HAS SURGED
NORTHWARD...WITH SFC DEWPOINTS RANGING FROM THE MID/UPPER 60S OVER
EAST TEXAS AND CENTRAL LOUISIANA...TO THE LOWER 70S ALONG AND
SOUTH OF THE I-10 CORRIDOR. TEMPERATURES...HELD DOWN BY THE
INCREASING MOISTURE/CLOUD COVER AND MODERATED BY GULF WATERS IN
THE 70S...ARE GENERALLY IN THE LOW TO MID 80S.

NOT SURE I CAN ADD MUCH TO WHAT HAS BEEN DISCUSSED OVER THE PAST
FEW DAYS...AS THE MODEL GUIDANCE CONTINUES TO BE IN GENERALLY GOOD
AGREEMENT WITH REGARD TO THE PATTERN EVOLUTION OVER THE NEXT
SEVERAL DAYS. KINEMATIC PARAMETERS CONTINUE TO BE SUPPORTIVE OF A
SEVERE RISK TOMORROW...WITH OUR MAIN LIMITATION COMING IN THE FORM OF
CINH...WHICH CONTINUES TO BE DEPICTED IN FORECAST SOUNDINGS ACROSS
THE AREA...INCREASING CONSIDERABLY WITH SOUTHWARD EXTENT.

AN INITIAL ROUND OF ELEVATED SHRA/TSRA MAY OCCUR TOMORROW MORNING
IN ASSOCIATION WITH A LEAD IMPULSE DEPICTED IN MODEL
GUIDANCE...PERHAPS INITIATING OVER NORTHERN ZONES BEFORE QUICKLY
LIFTING OFF TO THE NORTHEAST. BETTER PROSPECTS WILL COME
LATER...HOWEVER...AS SYNOPTIC LIFT IS PROGGED TO INCREASE
SIGNIFICANTLY TOMORROW AFTERNOON AND EVENING...LIKELY RESULTING IN
THUNDERSTORM DEVELOPMENT ALONG THE DRYLINE OVER ERN OK/TX. THE
SOUTHWARD EXTENT OF DEVELOPMENT IS LIKELY TO BE LIMITED BY THE
CAPPING INVERSION. STORMS WILL TRACK GENERALLY TO THE
NORTHEAST...WITH NORTHERN ZONES THE AREA MOST LIKELY TO BE
AFFECTED ONCE AGAIN. CONTINUED TO HOLD POPS IN THE 20-30 PERCENT
RANGE...AND MAINTAINED THE SEVERE WORDING. WHILE THE OVERALL
PROBABILITY OF THUNDERSTORMS IS LOW...ANY THUNDERSTORMS THAT DO
DEVELOP AND/OR TRACK INTO THE AREA ARE QUITE LIKELY TO BE OR
BECOME SEVERE...WITH ALL MODES POSSIBLE.

SOUTHERLY WINDS...ALREADY STARTING TO INCREASE...WILL CONTINUE TO
DO SO OVERNIGHT AND INTO TOMORROW...AS THE PRESSURE GRADIENT
CONTINUES TO TIGHTEN...AND A 35-45KT LLJ SPREADS OVERHEAD. A WIND
ADVISORY CONTINUES TO LOOK LIKELY FOR AT LEAST THE COASTAL
COUNTIES/PARISHES...IF NOT THE ENTIRE AREA.

OVERALL RAIN CHANCES CONTINUE TO LOOK BETTER MONDAY AND INTO
TUESDAY...WITH A CONCURRENT CONTINUING RISK OF SEVERE THUNDERSTORMS
AS WELL. INHERITED POP/WX GRIDS WERE GENERALLY LEFT AS IS. THE
CHANCE OF THUNDERSTORMS IS EXPECTED TO COME TO AN END BY EARLY WED
AS A COLD FRONT PASSES THROUGH THE REGION. THERE ARE SOME DIFFERENCES
WITH REGARD TO THE TIMING OF THE FRONT...SPECIFICALLY HOW QUICKLY
IT EXITS...AND THEN SUBSEQUENTLY HOW FAR OFFSHORE IT IS DRIVEN.
THE GFS APPEARS TO BE THE QUICKEST TO PUSH IT EASTWARD...AND ALSO
HANDLES UPSTREAM ENERGY A LITTLE DIFFERENTLY...RESULTING IN MORE
WEST TO NW FLOW ACROSS THE AREA VS THE SOUTHWEST FLOW DEPICTED BY
THE ECMWF. THIS FCST LEANED MORE TWD THE ECMWF/CMC...HOLDING ONTO
SMALL RAIN CHANCES OVER THE GULF WATERS AND THE SOUTHEAST THIRD OR
SO OF THE AREA THROUGH FRIDAY.

MARINE...
ONSHORE WINDS AND SEAS WILL CONTINUE TO INCREASE AS A LOW
PRESSURE SYSTEM DEVELOPS IN THE PLAINS. SMALL CRAFT ADVISORIES MAY
NEED TO BE ISSUED SOMETIME THIS WEEKEND. TIDES WILL BE RUNNING
ABOUT ONE FOOT ABOVE NORMAL SUNDAY AND MONDAY WITH THE STRONG
SOUTHERLY WINDS AND BUILDING SEAS. THE CHANCE OF SHOWERS AND
THUNDERSTORMS WILL ALSO INCREASE INTO EARLY NEXT WEEK AS THIS LOW
PRESSURE SYSTEM SLOWLY MOVES EAST THROUGH THE CENTRAL UNTIED
STATES...CULMINATING IN A FRONT CROSSING THE REGION TUESDAY NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  70  83  71  83  69 /  10  20  20  30  30
KBPT  71  83  72  84  69 /  10  10  20  20  20
KAEX  69  86  71  85  67 /  20  30  30  50  40
KLFT  70  83  71  84  70 /  10  10  20  50  50

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT EXERCISE CAUTION THROUGH SUNDAY AFTERNOON FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
     ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
     TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
     WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60
     NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60
     NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
     CITY LA FROM 20 TO 60 NM.

&&

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.LAKECHARLES.GOV
WWW.TWITTER.COM/NWSLAKECHARLES
WWW.YOUTUBE.COM/NWSLAKECHARLES

&&
Hazardous weather outlook, Apr 26, 4:55 AM CDT, 23 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
455 AM CDT SAT APR 26 2014

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
271000-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
455 AM CDT SAT APR 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
AREAS OF FOG THIS MORNING AROUND ONE HALF MILE WILL LIFT AFTER
SUNRISE...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A VIGOROUS STORM SYSTEM WILL MOVE INTO THE PLAINS SUNDAY. THIS
WILL SET THE STAGE FOR SEVERE THUNDERSTORMS TO DEVELOP ACROSS
PORTIONS OF THE AREA SUNDAY AFTERNOON AND EVENING...MAINLY ALONG
AND NORTH OF A JASPER TEXAS TO BUNKIE LOUISIANA LINE.
THUNDERSTORMS THE DEVELOP IN THIS AREA WILL HAVE THE POTENTIAL TO
PRODUCE TORNADOES...DAMAGING WINDS AND HAIL.

BY MONDAY THE SEVERE WEATHER POTENTIAL WILL SPREAD SOUTH AND EAST
TO INCLUDE AREAS ALONG AND NORTH OF A JASPER TO LAKE CHARLES TO
MORGAN CITY LINE. PLEASE CONTINUE TO MONITOR THE LATEST FORECAST
PERTAINING TO THIS POTENTIAL SEVERE WEATHER EPISODE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

GMZ430-432-435-450-452-455-470-472-475-271000-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
455 AM CDT SAT APR 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
AREAS OF FOG REDUCING VISIBILITY TO AROUND 2 MILES AT TIMES WILL
BE POSSIBLE UNTIL WINDS INCREASE LATER THIS MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
WINDS AND SEAS WILL INCREASE OVER THE WEEKEND IN ADVANCE OF THE
NEXT FRONTAL SYSTEM TO CROSS THE AREA MONDAY AND TUESDAY. SMALL
CRAFT ADVISORIES MAY BE NEEDED SOMETIME OVER THE WEEKEND INTO
EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 4:15 AM CDTSmall Craft AdvisoryLCH27 hr
Apr 27, 2:42 PM CDTSpecial Marine WarningLCH63 min
Apr 27, 2:49 PM CDTSpecial Weather StatementLCHLafayette26 min

Nearby

Wind Advisories in Louisiana, 2014Wind Advisories in Texas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.